Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


rash
Sep 11, 2000

DR;

I recently started treatment with viramune,sustiva 800mg, ziagen and epivir. I had previously changed due uncontrollable diarrhea on epivir, ziagen and viracept.On day 11 I awoke to a full red raised body rash and was taking benadryl to help on day 14 I increased to twice daily dose as my doctor had not instructed me otherwise. The next day saw him and he said take the viramune once a day till the rash resolves this was tuesday last week. wednesday that's when he increased the sustiva dose due to an article I had read, by Sunday rash was gone increased back to twice a day dosing of viramune. On tuesday noticed a rash to my trunk and by wednesday had fever 102; call and started prednisone 60mg sliding scale for 8 days. My Question is; I've had no other side effects from these drugs, in fact put on weight and was able to function again prior to the rash which is just irritating. My DR said that if the prednisone doesn't work he'll have to switch to PI'S and I don't want to take them, is it possible to be hypersensitive to viramune and stop taking it and continue on Sustiva as the rash resolved while I was taking 800mg and return 36 hrs after starting full dose viramune? I need a second opinion thank you.JG

Response from Dr. Henry

It may be possible to continue just the sustiva since it rarely is associated with very severe rashes (unlike viramune). Also using AZT/3TC (Combivir) is another option/possibility. KH

Keith Henry, M.D.



Previous
bison's neck
Next
Severe Neuropathy in both feet

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement